ive been taking one 10mg methadone each day for about 4 years and have decided to stop.its been 6 days and my anxiety and restlessness is through the roof. i dont have my own doctor and dont know where to go for help. can anybody help me please?
Hi pstevens34! I'm Anna.
I just ran a quick search on methadone because I wasn't sure why you would be given an opiate for 4 years. You must have a lot of pain. What the heck happened to you to have that much pain? I didn't know that methadone was used to detox and wean patients from heroin, codeine and other opiates. Very interesting information. Thanks for bringing that med to my attention. I learned something new today to add to the other 2 things I know.
I read that the worse thing that you can do is stop taking meth so fast. The symptoms you're having are radical. Get in touch with a Dr. asap. You know what I'd do is go to ER . They HAVE to accept you. Then the hospital can give you a referral to a Dr.. The ER is always open and now is a good time. Why put yourself through this? Do yourself a big fat favor and listen to that voice that's giving you direction. I think you already know what you need to do. Sometimes it takes us a little extra distress to push us to do things. Don't ya think?
In the main time, take as many showers and baths that you want. They'll help you relax and possibly help with anxiety and relestlessness. Also, do jumping jacks (that sounds kinda strange, but I do 25 jumping jacks and I think I expend my energy so I can relax a little. Even if it's for a little while.) Then take one again when you feel anxious and restless. One time I walked around a cirlce of the ward I was in while withdrawing from Vicodin, at least 50 times a day. I couldn't stop. I had to keep moving. The showers were a real blessing. I also asked to use the hot tub they use for physical therapy and I was able to.
I'm just rattling out thoughts and suggestions. You know how it is, some advice you keep and the rest goes out the back of your brain in the trash file.
I pray you are able to get relief from this suffering. '
Stay in touch, Cookie, and let me know how things are going.
God bless you,
Hello. I am going through a very similar situation with my husband right now. He has been on 10mg methadone for 4 years, prescribed to take 16 pills daily. He has only ever taken as many as 10 a day (100mg). Over the past 4 months, he has weaned himself down to taking only .5mg a day. After that, he stopped cold turkey. Today is day 5 of taking no meds for him. He has been feeling like he had the flu, hasn't slept much at all, hes not really eating. But he is determined not to be held down by this drug. We do not have health insurance and have been doing this all on our own. To help him fight the sleepless nights, he takes a long hot shower, a sleep-aide and then wraps himself tightly in a blanket to help with restless arms and legs. He hasnt gotten a full night of sleep yet, but the few hours here and there are really good for him. I hope this helps you. Good luck, and remember that its a lot of mind over matter. You can do this!
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Nov 2010 • 7 answers
Posted 23 Apr 2011 • 6 answers
Posted 15 Jul 2011 • 5 answers
How to discuss w. a doctor needing this med to help with alcohol detox..they think its drug seeking?
Posted 28 Nov 2011 • 1 answer
Posted 5 Apr 2016 • 2 answers